06212018Headline:

Galveston Bay, Texas

HomeTexasGalveston Bay

Email Scott Kappes
Scott Kappes
Scott Kappes
Contributor • (866) 529-2400

Another Psychotic Episode Linked To Chantix?

Comments Off

I came across another frightening claim of psychotic behavior that appears could be linked to Pfizer’s stop smoking drug Chantix. The story comes out of the UK where the drug is marketed as Champix. A woman living in the UK claims that on Christmas Eve her boyfriend who had been taking Champix for several months went what she described as “berserk.” The woman claims that her boyfriend had been drinking and began to assault her and destroy her apartment.

I fled and waited in an ambulance for the police to come. They found him unconscious from taking an overdose of paracetamol (acetaminophen).

Her boyfriend did survive the apparent suicide attempt but she ended the relationship and pressed charges on him. To her knowledge he had no previous mental health problems and no history of violence.

This story is very reminiscent of the Carter Albrecht incident that occurred in Dallas in early September that spawned concern about the drug throughout the United States. The FDA launched an investigation into a possible link between Chantix and suicidal and psychotic behavior in November and just this past week announced labeling changes for the drug that warn of a possible link.

No causal relationship has been established but a link can also not be ruled out according to Pfizer and the FDA.